Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 192, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 12, 2003, 2:06 PM EDT for Putnam County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2003, 2:06 PM EDT (18:06 UTC)
- Expired
- Jul 12, 2003, 2:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Putnam County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 996 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
912 WUUS52 KJAX 121806 SVRJAX FLC107-121845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 206 PM EDT SAT JUL 12 2003 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PUTNAM COUNTY IN NORTHEAST FLORIDA * UNTIL 245 PM EDT * AT 206 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES SOUTHEAST OF CRESCENT CITY...MOVING NORTHWEST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 245 PM EDT... CRESCENT CITY... LAKE COMO AND POMONA PARK... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. LAT...LON 2937 8160 2939 8147 2951 8153 2950 8176 $$ ENYEDI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:25 PM EDT, 41 minutes earlier.
Area forecast discussion, Jul 12, 1:25 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 125 PM EDT SAT JUL 12 2003 .PUBLIC....UPR LVL HIGH PRESSURE WITH ONE CENTER OVER THE WESTERN CONUS AND ANOTHER OVER THE YUCATAN COMBINED WITH TROUGHING OVER THE EASTERN CONUS IS BRINGING NEARLY ZONAL FLOW AND GOOD UPR LVL DIVERGENCE TO THE JAX CWA THIS AFTN. STORMS BEGAN TO FIRE IN APALACHEE BAY AROUND MID-MORNING IN ADVANCE OF AN OUTER PERIPHERY VORT MAX ROTATING NWD FROM T.S. CLAUDETTE...WHO CONTINUES A WNW TRACK IN THE WESTERN GOMEX. SCT CONVECTION HAS ALSO STARTED TO FIRE ALONG THE EAST COAST SEA BREEZE (SB) NEAR OUR SE ZONES EARLY THIS AFTN PER LIGHT LOW LVL FLOW DUE TO THE PRESENCE OF THE BERMUDA HIGH AXIS LINGERING SOMEWHERE BTWN JAX AND TBW. ALSO NOTED IS A SFC TROUGH SEEN IN DEW PT PACKING AND A CLOUD LINE THROUGH N GA. LOCALLY...LAPS ANALYSIS SHOWS AN UNSTABLE AND JUICY AIRMASS WITH CAPES 3K J/KG...LI/S -6 TO -8...AND DEW PTS IN THE LOW-MID 70S. MORNING H5 TEMPS ACRS THE AREA WERE -6 TO -8 DEG F WITH SOME MID LVL DRY AIR. WITH CONVECTIVE INGREDIENTS IN PLACE...EXPECT ANOTHER ROUND OF AFTN/EVE TS ACRS THE AREA. STEERING FLOW IS LIGHT AND PWATS NR 2 ACRS THE S SO HP CELLS ARE LIKELY. NOT TOO MUCH DRY AIR ALOFT...BUT COOLER H5 TEMPS ALSO INDICATE THE POSSIBILITY OF HAIL. WILL WORD FOR HIGHER POPS ACRS FL AND COASTAL AREAS AS STORMS DRIFT SLOWLY NE THIS EVENING. REST OF SHORT TERM...TROUGHING ALOFT WILL PERSIST OVER THE EASTERN CONUS AS THE NW FLOW BRINGS A SERIES OF WEAK SHORT WAVE TROUGHS INTO THE REGION. AT THE LOWER LVLS...THE RIDGE AXIS THRU THE FL PENINSULA WILL DRIFT SLOWLY NWD AS T.S. CLAUDETTE MOVES FURTHER W. LOW LVL FLOW WILL THEREFORE BACK FROM THE SW THIS WEEKEND TO SSE BY MON. EXPECT MOSTLY SB INDUCED CONVECTION WITH HIGHER SCT POPS OVER THE INTERIOR SUN AND MON UNDER SLY FLOW...THEN OVER WESTERN ZONES TUE AND WED UNDER SE LOW LVL FLOW. .EXTENDED...WILL DOWN PLAY OLD GFS DEVELOPMENT OF THE TROPICAL WAVE OVER THE S FL PENINSULA LATE WED NIGHT THEN CLOSING A LOW OFF THU AS IT TRACKS NWD THRU THE CWA THEN ALONG THE SE ATLANTIC SEABOARD SAT. WILL CONTINUE WITH CHC POPS...BUT TWEAK THE GRIDS TO REFLECT A GREATER CHC ACRS SOUTHERN AND EASTERN ZONES AND NOT WORD FOR JUST AFTN/EVENING PRECIP. TEMPS NEAR OR SLIGHTLY BLO CLIMO DUE TO CLD COVER AND UPR LVL TROUGHING. .MARINE AND FIRE WX...NO HEADLINES AND WILL GO WITH PERSISTENCE. .PRELIMINARY POINT TEMPS/POPS... AMG 71 90 72 90 / 30 50 20 40 SSI 73 88 74 88 / 30 40 20 30 JAX 72 90 73 89 / 40 40 20 30 SGJ 74 86 75 86 / 40 40 20 30 GNV 70 89 70 90 / 40 50 20 40 OCF 70 88 71 90 / 40 50 20 40 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. PUBLIC...ENYEDI MARINE/FIRE WX...TRABERT
Hazardous weather outlook, Jul 12, 1:30 PM EDT, 36 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-130000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 130 PM EDT SAT JUL 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE FORECAST AREA THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS ALONG THE SEA BREEZE FRONTS AS THEY MOVE INLAND. THE SEA BREEZE MERGER IS EXPECTED TO OCCUR ALONG THE INTERSTATE 75 CORRIDOR...THEN STORMS WILL DRIFT TO THE NORTHEAST DURING THE LATE AFTERNOON AND EVENING HOURS. THE MAIN HAZARDS WITH THE STRONGEST STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 40 MPH...SMALL HAIL AND HEAVY RAINFALL THAT THAT MAY PRODUCE LOCALIZED FLOODING OF LOW LYING AREAS. ISOLATED PULSE SEVERE STORMS MAY OCCUR...PARTICULARLY NEAR AND EAST OF INTERSTATE 75 IN FLORIDA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON AND EVENING HOURS EACH DAY. SEVERAL AREA RIVERS REMAIN AT HIGH LEVELS AND MAY APPROACH FLOOD STAGE WITH ADDITIONAL RAINFALL OVER THE NEXT FEW DAYS. PLEASE REFER TO RIVER STATEMENTS FOR THE LATEST INFORMATION. THE ALTAMAHA RIVER HAS REACHED FLOOD STAGE AT BAXLEY AND WILL CONTINUE AT THOSE LEVELS WITH MINIMAL IMPACT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE THIS AFTERNOON AND EVENING IF WARNING ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI
In the hours before
Special weather statement, Jul 12, 1:17 PM EDT, 49 minutes before
FLZ040-121815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 117 PM EDT SAT JUL 12 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS UNTIL 215 PM... AT 117 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 5 MILES SOUTH OF SALT SPRINGS...MOVING WEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LAKE KERR...JUNIPER SPRINGS...LYNNE AND MOSS BLUFF THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PLEASE TAKE SHELTER IF LIGHTNING IS IN YOUR AREA AND PLEASE DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. ENYEDI
Special weather statement, Jul 12, 1:23 PM EDT, 43 minutes before
FLZ033-038-121830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 123 PM EDT SAT JUL 12 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER COUNTY AND SOUTHERN SAINT JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS UNTIL 230 PM... AT 123 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 2 MILES NORTHWEST OF PALM COAST...MOVING NORTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PALM COAST...MARINELAND...ESPANOLA...CRESCENT BEACH...BUNNELL...ST. AUGUSTINE BEACH...DUPONT CENTER AND BUTLER BEACH THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA AND DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. ENYEDI
Special weather statement, Jul 12, 1:40 PM EDT, 26 minutes before
FLZ035-121845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 140 PM EDT SAT JUL 12 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR GILCHRIST COUNTY FOR STRONG THUNDERSTORM WINDS UNTIL 245 PM... AT 140 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR BELL...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS BETWEEN BELL AND THREE RIVERS ESTATES THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA AND DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. ENYEDI
Special weather statement, Jul 12, 1:53 PM EDT, 13 minutes before
FLZ037-121900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 153 PM EDT SAT JUL 12 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL UNTIL 300 PM... AT 153 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES SOUTH OF HOLLISTER...OR ABOUT 8 MILES NORTH OF SALT SPRINGS...MOVING NORTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOLLISTER...MANNVILLE... INTERLACHEN...CARRAWAY AND FLORAHOME THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA AND DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:03 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 57 min |
| Jul 12, 3:00 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 45 min |
| Jul 12, 3:03 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 42 min |
| Jul 12, 5:22 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.